Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 256, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 30, 2013, 5:07 PM CDT for Madison County, Washington County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 30, 2013, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS54 KTSA 302207 SVRTSA ARC087-143-302245- /O.NEW.KTSA.SV.W.0256.130830T2207Z-130830T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT FRI AUG 30 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS... SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS... * UNTIL 545 PM CDT * AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARNETT... MOVING SOUTH AT 5 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ARNETT AND WYOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3580 9393 3580 9409 3593 9409 3595 9393 TIME...MOT...LOC 2207Z 003DEG 3KT 3590 9402 $$
1 follow-up statement
350 WWUS54 KTSA 302232 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 532 PM CDT FRI AUG 30 2013 ARC087-143-302243- /O.CAN.KTSA.SV.W.0256.000000T0000Z-130830T2245Z/ MADISON AR-WASHINGTON AR- 532 PM CDT FRI AUG 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND SOUTHWESTERN MADISON COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3580 9393 3580 9409 3593 9409 3595 9393 TIME...MOT...LOC 2233Z 003DEG 3KT 3588 9402 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:16 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 30, 3:16 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT FRI AUG 30 2013 .DISCUSSION... ONGOING ISOLATED CONVECTION ACROSS WESTERN AR WILL CONTINUE THROUGH THE LATE AFTERNOON BEFORE DIMINISHING. THE MID LEVEL CIRCULATION LARGELY RESPONSIBLE FOR THIS CONVECTION WILL SHIFT TOWARD SE OK BY TOMORROW AFTERNOON...WITH ANY AFTERNOON STORMS MOST LIKELY TO THE SOUTH AND EAST OF THE FORECAST AREA. OTHERWISE...CONTINUED MILD OVERNIGHT LOWS AND HOT AFTERNOON TEMPS EXPECTED PRIOR TO THE COLD FRONT ENTERING NE OK SUNDAY...AND SLOWING WORKING SOUTH OF THE RED RIVER BY MONDAY AFTERNOON. PRECIP CHANCES WILL ACCOMPANY THE FRONTAL PASSAGE...THOUGH ANY RAINFALL AMOUNTS LOOK TO REMAIN RATHER LIGHT. DRIER DEWPOINTS WILL FILTER INTO THE REGION W/ THE POST FRONTAL AIRMASS ALLOWING FOR PLEASANT OVERNIGHT LOWS WITH HIGH TEMPS REMAINING NEAR OR SLIGHTLY ABOVE NORMAL THROUGH MID WEEK. THE LATEST DATA MAINTAINS A STRONGER UPPER RIDGE ALONG WITH A SLIGHTLY FURTHER EASTERN PLACEMENT BY LATE WEEK. THIS WOULD FAVOR DRY WEATHER AND TEMPS TRENDING UPWARD FOR MID TO LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 100 77 98 / 0 10 10 20 FSM 76 99 77 98 / 10 10 10 10 MLC 73 100 73 100 / 10 10 10 10 BVO 67 100 70 95 / 0 0 10 20 FYV 67 96 68 95 / 10 0 10 20 BYV 70 95 71 96 / 10 0 10 20 MKO 73 100 74 98 / 0 0 10 20 MIO 71 98 72 94 / 0 0 10 20 F10 73 100 74 99 / 0 0 10 20 HHW 74 100 74 100 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Aug 30, 4:52 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT FRI AUG 30 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT FRI AUG 30 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING ACROSS
PARTS OF NORTHWEST ARKANSAS. BRIEF GUSTY DOWNBURST WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STORMS...LOCAL SPOTTER ACTIVATION
IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH HEAT
INDEX VALUES AGAIN FROM 100 TO 105 DEGREES. A WEAK COLD FRONT
ENTERING THE REGION EARLY NEXT WEEK WILL BRING SOME RELIEF IN THE
FORM OF SLIGHTLY COOLER AND DRIER AIR. WIDELY SCATTERED TO
SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT AS IT MOVES
SOUTH THROUGH THE AREA. FAIR AND SEASONABLE TEMPERATURES
ARE EXPECTED TUESDAY THROUGH THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 30, 4:51 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI AUG 30 2013
ARZ010-011-302230-
MADISON AR-WASHINGTON AR-
451 PM CDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON
AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
ARNETT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COMBS...BRASHEARS...PATRICK...
DELANEY...CROSSES...WYOLA...ARNETT AND DURHAM.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3586 9374 3577 9383 3578 9407 3585 9408
3601 9397
TIME...MOT...LOC 2152Z 314DEG 7KT 3590 9399The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:51 PM CDT | Special Weather Statement | TSA | Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.